Bad Side Effects - Buffalo, NY

I had botox done for migraines on 6/16/14 then on...

I had botox done for migraines on 6/16/14 then on 6./18/14 the side effects start to kick in. The beginning of the nightmare I had trouble breathing, talking, or swallowing; hoarse voice, unusual or severe muscle weakness (especially in a body area that was not injected with the medication); fast, slow, or uneven heartbeats; or chest pain or heavy feeling, pain spreading to the arm or shoulder, general ill feeling. muscle weakness near where the medicine was injected; headache, muscle stiffness, neck or back pain; fever, cough, sore throat, runny nose, flu symptoms, dizziness, drowsiness, tired feeling; nausea, diarrhea, stomach pain, loss of appetite; dry mouth, dry eyes, ringing in your ears; increased sweating in areas other than the underarms.
On 7/2/14 I blood test done and my neutrophils absolute came back 10870 wbc was 14.7. So it looks like going to be of work until July 30 hopefully.

I was wondering if you knew anyone that had this problem or heard of anyone that the side effects. The doctor who did the injections said it couldn't be from Botox, but I disagree since I loss my appetite for 5 days. My regular physician knows nothing about Botox so he loss for words and can't disagree with the doctor who gave me it.

So be careful what you wish for
Was this review helpful?

Comments (1)

My Experience: I received Botox for Migraines from my neurologist at St. Vincent Carmel on October 18, 2013. After the first week, I had extremely debilitating head and neck pain that lasted for 2 weeks. About week 3, I noticed that I was having problems swallowing my food. It felt like food was getting caught in the center of my chest. On November 26, 2013, my GI doctor ordered an Esophagram Barium Swallow, and that is when the doctor told me that there was no peristalsis in my esophagus (the Botox had spread to my esophagus and was paralyzed). Around week 5, I could barely swallow water or Boost, I was in and out of the hospital with high blood pressure, body weakness, shortness of breath, and lost 10 lbs in 3 weeks. The doctors were debating on whether or not to put a feeding tube down. About week 6-7, the swallowing improved enough to where I could drink and eat a puréed diet. It has been 9 months since injections and I am still on a puréed diet. I have seen many doctors and not one of them can fix this, or has ever seen this happen to someone. I am currently working with a specialist from IU hospital, who is just as baffled by this as I am. Botox made my migraines worse than they were, and created so many more problems for me. Some of the things that I have tried for the different symptoms are: a low dose of Klonopin (.125mg) for the dizziness, worsening headaches, and neck stiffness. It helped. Also, Ibuprofen has helped a little here and there. Most of the terrible symptoms do get better with time. Most doctors don't deal with or know a lot about Botox and what it can do, even the ones that inject it. They tell you that Botox can't cause your symptoms, but if you go to the Botox website most if not all your symptoms are listed under side effects. Please don't let any doctor talk you into believing otherwise. Stay away from it. I hope some of this helps. I know that it is scary and very hard to deal with. If you have any questions or need anything please feel free to ask me. I hope you get well very soon!
  • Reply